I have been off Prednisone since 2 1/2 weeks and I am on 6-MP since a month. The best thing is that I am obviously in remission; although I am angered that I gained weight AFTER Pred. I was so proud that I didn't gain WHILE on Pred.
While tapering down to 5 mg of Pred, I already felt that my apetite was increasing and that I felt bloated most of the time. So it is been 17 days off the Pred and I wonder whether my increase of apetite and weight gain (almost a whooping 10 lbs) was caused still by the Pred OR if 6-MP causes also weight gain? Any ideas?
I still have a moon face and I am pretty angry about the weight gain, but it seems that I am hungry all the time and although I am pretty good at pacing myself, I still gain weight and I don't eat junk food. I still feel bloated most of the time and I know that the weight gain is no water rentention, because I can always tell by the size of my thighs if I retain water or gained fat tissue.
How long does it take to get the Pred (and its effects) out of the system? I have taking it for 10 weeks on an initial dose of 40 mg.
Has anyone gained weight on 6-MP or had to deal with a slower metabolism?
Happy new year and I will be grateful for hearing your ideas and experiences!
Scarlett, 38 yo., TX
Pancolitis since 3/1997
Worst flare of my life from 8/2008 until mid 12/2008 - bye bye flare! Was about friggin' time ...
6 x Asacol a day
0 mg Prednisone (stopped Dec 14, 2008)
75mg 6-MP (started Dec 1, 2008)
Flintstones Complete Vitamins